Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 2020, 4:25 PM CDT for Lawrence County, Lewis County, Wayne County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 8, 2020, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Lewis County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:58 PM CDT | HAIL 1.75 | 11 W Lawrenceburg, TN | RECEIVED A REPORT OF GOLF BALL SIZE HAIL ON PONDFIELD ROAD. |
| Apr 8, 5:01 PM CDT | TSTM WND DMG | 8 Wsw Lawrenceburg, TN | REPORT OF TREE ON POWER LINE THAT STARTED A FIRE, KNOB CREEK ROAD. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
705
WUUS54 KOHX 082125
SVROHX
TNC099-101-181-082200-
/O.NEW.KOHX.SV.W.0069.200408T2125Z-200408T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
425 PM CDT Wed Apr 8 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Lewis County in Middle Tennessee...
Northeastern Wayne County in Middle Tennessee...
Northwestern Lawrence County in Middle Tennessee...
* Until 500 PM CDT.
* At 425 PM CDT, a severe thunderstorm was located near Waynesboro,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waynesboro and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3547 8785 3547 8783 3549 8780 3549 8775
3548 8772 3549 8772 3545 8736 3516 8746
3529 8790
TIME...MOT...LOC 2125Z 285DEG 16KT 3537 8771
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
286
WWUS54 KOHX 082145
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
445 PM CDT Wed Apr 8 2020
TNC099-101-181-082200-
/O.CON.KOHX.SV.W.0069.000000T0000Z-200408T2200Z/
Lewis TN-Wayne TN-Lawrence TN-
445 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN LEWIS...NORTHEASTERN WAYNE AND NORTHWESTERN LAWRENCE
COUNTIES...
At 444 PM CDT, a severe thunderstorm was located 8 miles east of
Waynesboro, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8772 3539 8769 3545 8769 3548 8768
3545 8736 3516 8746
TIME...MOT...LOC 2144Z 285DEG 16KT 3535 8761
HAIL...1.00IN
WIND...60MPH
$$
10166
WWUS54 KOHX 082151
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
451 PM CDT Wed Apr 8 2020
TNC101-181-082200-
/O.CAN.KOHX.SV.W.0069.000000T0000Z-200408T2200Z/
Lewis TN-Wayne TN-
451 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEWIS AND
NORTHEASTERN WAYNE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3520 8758 3540 8757 3540 8752 3538 8738
3516 8746
TIME...MOT...LOC 2150Z 305DEG 25KT 3525 8752
$$
TNC099-082200-
/O.CON.KOHX.SV.W.0069.000000T0000Z-200408T2200Z/
Lawrence TN-
451 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN LAWRENCE COUNTY...
At 450 PM CDT, a severe thunderstorm was located 10 miles west of
Lawrenceburg, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Lawrence County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3520 8758 3540 8757 3540 8752 3538 8738
3516 8746
TIME...MOT...LOC 2150Z 305DEG 25KT 3525 8752
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 320 PM CDT Wed Apr 8 2020 .DISCUSSION... The focus of the forecast remains on the threat of severe weather overnight tonight. The main threats continue to be damaging winds and large hail, however an isolated tornado is possible. The best timing for severe storms will be from 10PM to 4AM with the potential for a few strong to severe isolated storms this afternoon and evening. Current airmass is certainly unstable enough to support a few isolated strong to severe storms this afternoon, so expect storms in west TN to continue to move east, but remain south of I-40. Shear and helicity will increase later tonight as low level winds pick up. Forcing ahead of tonight's cold front will provide the lift needed to organize a line of storms and tap into the ample CAPE values we have in place right now. In addition to CAPE between 1500 and 3000 j/kg we also have steep mid level lapse rates in place throughout the evening, which is the reason for our higher than normal large hail threat. If you're staying up and watching for the storms to move into our area, keep an eye out for the development of a line of storms over southern Missouri and eastern Arkansas. This line will race to the east and south ahead of the cold front. Expect storms in the northwest counties between 10PM and 12AM, then in Nashville and the northern Plateau between 11PM and 2AM, and on the southern Plateau between 1AM and 3AM. The line is expected to be oriented from WSW to ENE and some bowing segments with damaging winds possible anywhere along the line. Additional backing of the winds at the surface could increase the tornado threat, but with the current projected low level shear direction tornado threat remains isolated. The flooding threat also remains low thanks to the speed of the system. The entire line should exit Middle Tennessee before sunrise tomorrow morning. Winds will be out of the southwest tomorrow and temperatures should feel substantially cooler. Expect lows in the low 40s and upper 30s on Friday morning. Dewpoints look to be in the 20s, so not expecting much in the way of frost that morning, but calm winds, higher dewpoints and lows in the mid 30s Saturday morning could allow for at least patchy frost for many areas. Precip chances increase on Saturday night as a strong upper trough brings showers and storms to the southeast U.S. Expect storms and possibly around an inch of rain throughout the day on Sunday. Temperatures will fall again on Monday in the wake of the weekend's cold front. && .AVIATION... 18Z TAF DISCUSSION. MVFR cigs look to hold on for a few more hours before VFR cigs return by late afternoon. Chances for showers and thunderstorms will move in later this evening, and especially overnight. Severe storms will be possible, with damaging winds and large hail from around 04Z to 09Z across the area. After storms move out, MVFR cigs will linger for a few hours before VFR cigs return by the end of the TAF period. Southwest winds will pick up tonight to be around 10 knots gusting up to 20 knots, and be out of the northwest after storms move through around 10 knots gusting to 20 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 64 38 57 38 / 70 0 0 0 0 Clarksville 50 62 36 57 37 / 70 0 0 0 0 Crossville 54 59 35 52 32 / 80 20 0 0 0 Columbia 55 65 39 58 36 / 70 10 0 0 0 Lawrenceburg 56 65 39 58 36 / 70 10 0 0 0 Waverly 52 63 37 58 38 / 80 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Barnwell
Hazardous weather outlook, Apr 8, 5:03 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Wed Apr 8 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-091015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe thunderstorms are likely for all of Middle TN between 9 pm and 3 am tonight. All modes of severe weather are possible, including damaging winds of 60-75 mph, golf ball sized hail or larger, and even an isolated tornado. Please remain weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Special weather statement, Apr 8, 3:27 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Wed Apr 8 2020
TNZ056-058-093-082115-
Wayne TN-Lewis TN-Perry TN-
327 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE AND SOUTHERN PERRY COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan, or 9 miles southeast of Lexington, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linden and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3555 8800 3562 8804 3565 8802 3566 8802
3568 8774 3566 8774 3563 8768 3542 8761
3545 8804
TIME...MOT...LOC 2026Z 275DEG 16KT 3555 8828
FBSpecial weather statement, Apr 8, 3:45 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
345 PM CDT Wed Apr 8 2020
TNZ056-058-093-094-082130-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
345 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE...NORTHERN LAWRENCE AND SOUTHWESTERN PERRY COUNTIES UNTIL 430
PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Linden, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Clifton, Ethridge, Flatwoods and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 8802 3548 8799 3550 8798 3553 8798
3555 8800 3543 8746 3534 8729 3518 8749
3534 8801 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2044Z 283DEG 31KT 3547 8796
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:27 PM CDT | Special Weather Statement | OHX | Perry | 48 min |
| Apr 8, 3:45 PM CDT | Special Weather Statement | OHX | Wayne | 45 min |
| Apr 8, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 37 min |
| Apr 8, 4:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 8, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Apr 8, 5:11 PM CDT | Special Weather Statement | OHX | Wilson | 49 min |
| Apr 8, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
| Apr 8, 5:42 PM CDT | Special Weather Statement | OHX | Lawrence | 33 min |
| Apr 8, 5:46 PM CDT | Special Weather Statement | OHX | Dickson | 44 min |
| Apr 8, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 40 min |
| Apr 8, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Apr 8, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale | 32 min |
| Apr 8, 6:25 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.